What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 2, 8:27 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 2, 8:27 AM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
927 AM EDT Sat Apr 2 2022
...STRONG TO SEVERE STORMS WITH HAIL AND DAMAGING WIND POTENTIAL
BY MIDDAY THROUGH LATE AFTERNOON ACROSS PARTS OF NORTHEAST
FLORIDA, GENERALLY ALONG AND SOUTH OF A GAINESVILLE TO ST
AUGUSTINE LINE...
.UPDATE...
Clusters of strong to severe storms with hail and gusty wind
potential were ongoing this morning across the eastern GOMEX north
of a lifting frontal zone across central FL and downstream of a
digging mid/upper level trough near the MS River Valley.
Through midday, this convection will continue to steady track
eastward and approach our Suwannee River Valley zones through 11
am, approaching the I-75 corridor through 1 pm. Isolated, elevated
t'storm potential will generally focus south of the I-10 corridor
this afternoon while the best potential for strong to severe storms
will focus from Gainesville to St. Augustine southward between 12
pm - 5pm where storm clusters could produce large hail given
steep mid level lapse rates (12Z JAX RAOB 8.4 degC/km, cool temps
aloft (500 mb temps -14 degC, 2 deg cooler than climo) with CAPE
in the hail growth zone and mean westerly flow of 65-75 kts from
500-300 mb. The potential for strong wind gusts will also exist
due to convective outflows with cold pools, but increasing cloud
cover will tend to limit low level instability across much of the
area. Will need to monitor for a few rotating cells as well,
especially as convection moves across Marion, Putnam and Flagler
counties mid afternoon where high-res guidance indicates the peak
of low level helicity 150-200 m2/s2 as a fairly weak 700 mb jet of
30-35 kts treks over the lifting frontal zone where weak ESE flow
will focus.
Increasing mid and high clouds will thicken across SE GA with
filtered sunshine into the afternoon, but cooler, more stable
conditions under the low level ridge axis will keep conditions
mostly dry less a few spotty showers near the Okefenokee this
afternoon. The warmest temps will focus today in the upper 70s
across SE GA, with highs only nearing the low 70s across our FL
zones south of I-10 prior to rainfall in the afternoon.
&&
.MARINE...
A front across central Florida will lift northward today across
the local waters. Numerous showers and strong to severe thunderstorms
will develop along this boundary this afternoon, and impact the
waters south of St Augustine. Winds will generally be 10 kts or
less today and range from NNE this morning to ENE into the
afternoon to light and variable outside of t'storm winds into the
evening across FL waters near the meandering frontal zones.
A cold front will move south across the local waters early Sunday
trailed by high pressure building north of the region into Sunday
afternoon. The high will build northeast of the local waters
Monday. Unsettled weather returns late Tuesday through Thursday
Friday as a couple of frontal systems impact the region.
Rip Currents: Moderate rip current risk.
&&
.PREV DISCUSSION [743 AM EDT]...
.NEAR TERM [Through Tonight]...
A tricky forecast is on tap today. A stalled frontal boundary
straddling central FL is currently extended from near Brooksville
to Daytona. Meanwhile, a shortwave aloft is traversing across the
central GOMEX. These two features will interact later this morning
and into the afternoon, supporting numerous showers and
thunderstorms across north-central FL. Forecast soundings indicate
steep lapse rates aloft combined with diurnal heating will foster
strong instability (CAPE 1500-2500 j/kg) this afternoon in
locations south of I-10. This degree of buoyancy will be enough to
support severe and possibly significant hail. That said, the main
forecast challenge will be centered around hampered heating due
to developing low stratus. Lack-luster low level shear will limit
tornado potential with the convection that evolves this afternoon.
Convective-allowing model guidance has shown decent run-to-run
consistency and depicts a semi-organized bowing cluster of
t-storms developing out of the GOMEX and moving across Marion,
Putnam, and Flagler counties during the early afternoon. Despite
weak steering flow (around 20 knots), cold-pool-enhanced outflow
may support winds/gusts up to 50-60 mph. Localized flooding will
also be possible across north-central FL this afternoon where
stronger convection tracks across; 1-2 inches of rainfall is
expected but localized amounts of 3+ inches are possible. Again,
the primary threat for severe weather will be across north-
central FL but elevated thunderstorms are possible as far north as
I-10. An outside shower may sneak its way into SE GA this evening
but expect those areas will remain dry.
The shortwave will eject into the Atlantic this evening and the
convection will track offshore with it. An upstream cold front
will press into SE GA late tonight and across NE FL Sunday
morning. Patchy fog may develop ahead of the front tonight,
especially in areas that receive considerable rainfall.
Temperatures will be tricky today due to the convection. Expect
beaches to be a cool spot due to cool onshore flow. Rain-cooled
areas across north-central may not reach full heating potential.
Generally, expect highs to range from the mid/upper 70s to the low
80s. Lows tonight across inland SE GA will fall to the upper 40s
while lows across NE FL and at the coast will be in the 50s.
.SHORT TERM [Sunday Through Monday]...
Sunday...Skies will become Mostly Sunny as weak high pressure and
drier airmass filters into the region with Northwest to North at
10 to 15 mph through the day. More sunshine allow for temps to
push to near 80 degrees inland and mid/upper 70s along the
Atlantic Coast. Under Mostly clear skies Sunday Night and light
winds, expect lows to fall into the upper 40s/lower 50s inland and
mid/upper 50s along the Atlantic Coast.
Monday...Still expecting mainly dry and warm conditions as high
pressure builds off the Atlantic Coast and southeast surface flow
will boost highs into the lower/middle 80s across inland areas
with upper 70s/near 80 degrees along the Atlantic Coast.
Monday Night...Warm frontal boundary lifts northward and while
limited moisture and energy are available some widely scattered
showers will be possible as it pushes through. Clouds will
increase and much milder overnight lows are expected in the lower
to middle 60s.
.LONG TERM [Tuesday Through Saturday]...
Tue/Wed/Thu...Unsettled weather pattern sets up as several waves
of energy will track from the Gulf of Mexico in the Southwest flow
aloft and across the region with rain chances all 3 days along
with embedded strong storms at times, with best chances on Tuesday
and Thursday, but overall long-range models struggling to show
details of any potential severe weather or heavy rainfall events
in this time range. Temps will remain above normal through the
period with Highs generally reaching into the lower to middle 80s
with lows in the 50s/60s. Breezy southwest winds of 15-25g35 mph
expected each day.
Friday...Clearing skies and continued breezy with now West-
northwest winds at 15-25g35 mph with much cooler temps only
reaching into the lower/middle 70s behind the frontal passage.
Widespread low temps falling into the 40s over inland areas Friday
Night, and lower 50s along the Atlantic Coast.
.AVIATION...
[Through 12Z Sunday]
Low stratus and ground fog at GNV, SSI and SGJ will improve to VFR
through 13-14z as mid and high clouds continue to thicken from the
west through midday as an upper level disturbance approaches from
the west. As this disturbance approaches, a surface trough axis
across central FL will lift northward, with convergence between
these features increasing rainfall chances near GNV by 16z, then
rainfall potential spreading eastward and slightly northward
toward VQQ and SGJ through 18-19z where SHRA and VCTS were
indicated. Rainfall potential decreases northward toward JAX where
VCSH was advertised after 17z, with no pops at SSI. Best potential
for TS, potentially strong TS with gusty winds and hail potential,
will approach GNV through 18z and then SGJ through 19z. TS
activity will press quickly eastward through 22z, trailed by
stratiform RA and low clouds into the early evening, with drier
conditions filtering across the terminals and rain-free conditions
through 06z tonight, however low stratus will once again develop
through 12z Sunday for FL terminals. Best potential for IFR at
GNV, VQQ and SGJ through 12z Sunday.
Winds will be light and variable today across much terminals < 10
kts as the meandering front to the south lifts northward toward
the I-10 corridor, then settles back southward tonight. General
directional transition form NNE early this morning to ESE into
midday, then SSE to SSW into the afternoon. Winds transition to
WSW to W into the early evening, then WNW tonight.
.HYDROLOGY...
Minor flooding will continue through at least early next week
along lower portions of the Satilla River and along lower and
middle portions of the Santa Fe River.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this afternoon across north-
central Florida. Spotters should safely report significant
weather conditions and/or damage by calling the office or tweeting
us @NWSJacksonville.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 51 78 46 83 / 0 0 0 0 0
SSI 71 59 75 57 75 / 20 20 0 0 0
JAX 76 59 81 54 82 / 30 30 0 0 10
SGJ 72 61 77 58 80 / 60 40 10 0 10
GNV 72 59 82 53 85 / 70 30 0 0 20
OCF 74 61 83 55 85 / 90 70 10 0 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Apr 2, 10:04 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1104 AM EDT Sat Apr 2 2022
FLZ035-222-236-021545-
Southern Columbia FL-Western Alachua FL-Gilchrist FL-
1104 AM EDT Sat Apr 2 2022
...A strong thunderstorm will impact portions of Gilchrist, west
central Alachua and southwestern Columbia Counties through 1145 AM
EDT...
At 1104 AM EDT, Doppler radar was tracking a strong thunderstorm over
Cross City, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trenton, Bell, High Springs, Fort White and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
2972 8294 2975 8294 2976 8295 2977 8295
2980 8292 2980 8293 2982 8293 2983 8289
2987 8288 2997 8262 2959 8260 2958 8277
2959 8294 2958 8295 2962 8297
TIME...MOT...LOC 1504Z 253DEG 37KT 2967 8312
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Apr 2, 10:49 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1149 AM EDT Sat Apr 2 2022
FLZ035-136-222-236-021615-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Gilchrist FL-
1149 AM EDT Sat Apr 2 2022
...Strong thunderstorms will impact portions of southeastern
Gilchrist, western Alachua and south central Columbia Counties
through 1215 PM EDT...
At 1149 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near High Springs to near Trenton to near
Chiefland. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trenton, Alachua, High Springs, Archer, Newberry and La Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2963 8282 2983 8278 2990 8243 2980 8229
2948 8251 2948 8256 2954 8256 2953 8265
2956 8266 2956 8275 2958 8276 2958 8286
TIME...MOT...LOC 1549Z 255DEG 25KT 2983 8269 2956 8277 2945 8290
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ENYEDILocal storm report, Apr 2, 11:07 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1207 PM EDT SAT APR 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 3 E ALACHUA 29.78N 82.43W
04/02/2022 E0.70 INCH ALACHUA FL BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA.
&&
PKSpecial weather statement, Apr 2, 11:16 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1216 PM EDT Sat Apr 2 2022
FLZ031-136-140-232-236-237-240-021645-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Clay FL-Western Putnam FL-Bradford FL-Eastern Marion FL-
1216 PM EDT Sat Apr 2 2022
...Strong thunderstorms will impact portions of southern Bradford,
northeastern Alachua, northeastern Marion, northwestern Putnam and
southwestern Clay Counties through 1245 PM EDT...
At 1216 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alachua to near Rochelle to near Orange
Springs. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gainesville, Interlachen, Keystone Heights, Melrose, Citra, Alachua,
Hawthorne, University Of Florida, Florahome and Melrose Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern and northeastern Florida.
&&
LAT...LON 2994 8232 2972 8182 2939 8183 2939 8214
2957 8230 2979 8258
TIME...MOT...LOC 1616Z 227DEG 33KT 2982 8243 2959 8216 2947 8202
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Apr 2, 11:29 AM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1229 PM EDT Sat Apr 2 2022
FLZ136-140-236-237-240-340-021715-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Western Putnam FL-Eastern Marion FL-
1229 PM EDT Sat Apr 2 2022
...Strong thunderstorms will impact portions of southeastern Alachua,
northwestern Marion and west central Putnam Counties through 115 PM
EDT...
At 1228 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Archer to 6 miles northeast of
Williston to 9 miles west of Rainbow Lakes Estates. Movement was east
at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ocala, Fort McCoy, Citra, Sparr, Anthony, Cross Creek, Orange
Springs, Ocala Airport, Micanopy and Reddick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern and northeastern Florida.
&&
LAT...LON 2922 8253 2922 8240 2948 8241 2948 8247
2952 8247 2953 8186 2938 8187 2916 8209
2915 8253
TIME...MOT...LOC 1628Z 271DEG 32KT 2951 8240 2942 8236 2919 8260
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ENYEDILocal storm report, Apr 2, 11:29 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1229 PM EDT SAT APR 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 5 E NEWBERRY 29.66N 82.52W
04/02/2022 E0.70 INCH ALACHUA FL PUBLIC
PHOTO OF HAIL ON TOP OF A DIME ON FACEBOOK.
&&
PK